MAUDE Adverse Event Report: STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS

STAAR SURGICAL COMPANY IMPLANTABLE COLLAMER LENS (ICL); PHAKIC INTRAOCULAR LENS
Model Number VICM5_12.6
Medical Device Problem Code No Apparent Adverse Event (3189)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/10/2024
Type of Reportable Event Malfunction
Event or Problem Description
The reporter indicated that the surgeon implanted a 12.6mm vicm5_12.6 implantable collamer lens of diopter -8.00 into the patients left eye (os) on (b)(6) 2024.Reportedly the lens got stuck in the cartridge/injection system.There was patient contact but no patient injury.The lens was implanted, removed and replaced intraoperatively with a backup lens.Additional information provided: "during lens insertion with the injector, the lens rotated about 10 degrees to 15 degrees within the eye.Since the front and back of the lens seemed to flip over within the anterior chamber, insertion was aborted and the lens was removed".The reporter indicated the cause of the event is unknown.
 
Additional Manufacturer Narrative
H6- investigation type code: 4110- lens work order search-no similar complaint event(s) within associated lots were found.(b)(4).
 
Additional Manufacturer Narrative
Corrected data: b5- the reporter indicated that the surgeon implanted a 12.6mm vicm5_12.6 implantable collamer lens of diopter -8.00 into the patients left eye (os) on (b)(6) 2024.Reportedly the lens got stuck in the cartridge/injection system.There was patient contact but no patient injury.The lens was implanted, removed and replaced intraoperatively with a backup lens and the problem was resolved.Additional information provided: "during lens insertion with the injector, the lens rotated about 10 degrees to 15 degrees within the eye.Since the front and back of the lens seemed to flip over within the anterior chamber, insertion was aborted and the lens was removed".The reporter indicated the cause of the event is unknown.Claim# (b)(4).

Brand Name
IMPLANTABLE COLLAMER LENS (ICL)
Common Device Name
PHAKIC INTRAOCULAR LENS
Manufacturer (Section D)
STAAR SURGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer (Section G)
STAAR SUGICAL COMPANY
1911 walker avenue
monrovia CA 91016
Manufacturer Contact
joselene muniz
1911 walker avenue
monrovia, CA 91016
6263037902
MDR Report Key19198938
Report Number2023826-2024-01990
Device Sequence Number12852111
Product Code MTA
UDI-Device Identifier00840311300563
UDI-Public00840311300563
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P030016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2026
Device Model NumberVICM5_12.6
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/25/2024
Supplement Date Received by Manufacturer04/29/2024
Initial Report FDA Received Date04/27/2024
Supplement Report FDA Received Date04/30/2024
Date Device Manufactured11/05/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CARTRIDGE MODEL: SFC-45: LOT# 1660110; FOAM TIP PLUNGER (FTP), LOT# 1710803; MSI-PF, LOT# 1589919
Patient SexFemale